Texas, 2012Damaging Winds in Texas, August 10 to 11, 2012
August 10 to 11, 2012 · NWS EWX · 7 events in 3 counties and zones
A very hot day in South Central Texas made the atmosphere conditionally unstable and a weak moisture convergence boundary added enough lift to produce thunderstorms. Some of these storms produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $37,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very hot day in South Central Texas made the atmosphere conditionally unstable and a weak moisture convergence boundary added enough lift to produce thunderstorms. Some of these storms produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 10, 3:48 PM CST, 2 minutes earlier.
Area forecast discussion, Aug 10, 3:48 PM CST, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
448 PM CDT FRI AUG 10 2012
.UPDATE...
TEXT PRODUCTS AND GRIDS UPDATED FOR SVR TSTM WATCH 572. PRIMARY
THREAT WILL BE DAMAGING WIND GUSTS.
$&
.PREV DISCUSSION... /ISSUED 240 PM CDT FRI AUG 10 2012/
DISCUSSION...
WITHIN THE PAST COUPLE OF HOURS...ISOLATED TO SCATTERED CU CLOUDS
HAVE FORMED ACROSS THE HILL COUNTRY/ESCARPMENT AREA AND ALONG THE
COASTAL PLAINS OF SOUTHEAST TEXAS. MAXIMUM TEMPERATURES ACROSS
SOUTH CENTRAL TEXAS TO REACH THE LOWER TO MID 100S AND NEAR 100
OVER THE HILL COUNTRY. IT'S GOING TO FEEL EVEN HOTTER AROUND 3 PM
TO 6 PM AS HEAT INDEX VALUES NEAR THE 105 MARK.
AS THE AFTERNOON PROGRESSES...ISOLATED SHOWERS AND THUNDERSTORMS ARE
POSSIBLE ACROSS THE HILL COUNTRY WHILE MOVING SOUTHWARD ACROSS TWO
THIRDS OF SOUTH CENTRAL TEXAS LATE THIS AFTERNOON AND PART OF THE
EVENING. IF THESE STORMS DO FORM...AS A CONVERGENCE ZONE SETS UP
ACROSS THE HILL COUNTRY...COUPLED WITH HOT CONDITIONS...STRONG WINDS
OF 40 TO 50 MPH ARE POSSIBLE AS THE STORM DOWNDRAFT RUSHES TO THE
SURFACE.
AFTER THIS EVENING...CHANCES FOR RAIN WILL BE LIMITED TO NIL AS
UPPER LEVEL RIDGE REGAINS CONTROL OF SOUTH CENTRAL TEXAS WEATHER
CONDITIONS FOR THE NEXT SEVERAL DAYS. THE UPCOMING WEEKEND IS GOING
TO BE HOT AND DRY WITH SATURDAY AND SUNDAY HIGHS EXPECTED TO BE
NEAR AND ABOVE TRIPLE DIGITS. DRY CONDITIONS ARE ANTICIPATED
MONDAY AND TUESDAY AND NOT AS HOT. THE UPPER RIDGE IS PROGGED TO
WEAKEN BY THE MIDDLE OF NEXT WEEK AS IT SHIFTS SOUTHEASTWARD AND
OVER EAST TEXAS BY WEDNESDAY THROUGH FRIDAY. THIS WILL ALLOW
TROPICAL MOISTURE TO MOVE ACROSS THE COASTAL PLAINS AND SOUTH
CENTRAL TEXAS FOR A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS FROM
THE SECOND PART OF NEXT WEEK INTO NEXT SATURDAY.
FIRE WEATHER...
WITH HIGH TEMPERATURES TRENDING A FEW DEGREES HOTTER THAN EXPECTED...
COUPLED WITH A CONVERGENCE ZONE ALONG THE ESCARPMENT...ISOLATED
THUNDERSTORMS COULD PRODUCE STRONG WIND GUSTS AND OUTFLOWS LATE
THIS AFTERNOON AND THIS EVENING. WITH LOW COVERAGE WILL CONSIDER
THIS AS ELEVATED FIRE WEATHER CONDITIONS...ALONG WITH THE ONGOING
TRENDS OF LATE AFTERNOON DRYNESS AND EARLY EVENING WIND MAXIMUMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 76 102 76 100 75 / 10 - - - 10
AUSTIN BERGSTROM INTL AIRPORT 73 102 73 100 73 / 10 - - - 10
NEW BRAUNFELS MUNI AIRPORT 73 102 73 99 72 / 20 - - - -
BURNET MUNI AIRPORT 74 102 76 102 75 / - - - - -
DEL RIO INTL AIRPORT 80 106 81 106 80 / 10 - - - -
GEORGETOWN MUNI AIRPORT 74 101 76 100 75 / - - - - 10
HONDO MUNI AIRPORT 74 103 74 101 72 / 20 - - - -
SAN MARCOS MUNI AIRPORT 74 103 73 100 73 / 10 - - - 10
LA GRANGE - FAYETTE REGIONAL 76 101 77 97 77 / 20 10 - 10 10
SAN ANTONIO INTL AIRPORT 77 103 77 100 76 / 10 - - - -
STINSON MUNI AIRPORT 76 105 75 102 74 / 20 - - - -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...04
SYNOPTIC/GRIDS...13
PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Aug 10, 3:34 PM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
434 PM CDT FRI AUG 10 2012
TXZ171>173-183>194-202>209-217>225-228-111200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
434 PM CDT FRI AUG 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...
ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS
AFTERNOON INTO THIS EVENING...ACROSS ALL BUT EXTREME NORTHERN
PARTS OF SOUTH CENTRAL TEXAS. THE MAIN THREAT WILL BE DAMAGING
WIND GUSTS OF 40 TO 60 MPH. SMALL HAIL IS ALSO POSSIBLE.
ISOLATED THUNDERSTORMS WITH BRIEF WIND GUSTS OF 4O TO 60 MPH
COULD MAKE WILDFIRES DIFFICULT TO CONTROL.
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON INTO
EARLY THIS EVENING ACROSS THE RIO GRANDE PLAINS AND SOUTHERN EDWARDS
PLATEAU DUE TO LOW RELATIVE HUMIDITIES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED SATURDAY THROUGH TUESDAY
AFTERNOONS INTO EARLY EACH EVENING ACROSS THE RIO GRANDE PLAINS AND
SOUTHERN EDWARDS PLATEAU DUE TO LOW RELATIVE HUMIDITIES.
CONDITIONS MAY APPROACH HEAT ADVISORY CRITERIA BOTH SATURDAY AND SUNDAY
AFTERNOONS ALONG THE RIO GRANDE PLAINS.
.SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Aug 10, 2:36 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
336 PM CDT FRI AUG 10 2012
TXZ193-194-102100-
BASTROP-LEE-
336 PM CDT FRI AUG 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BASTROP AND WESTERN
LEE COUNTIES UNTIL 400 PM CDT...
AT 329 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES WEST OF FEDOR...OR 11 MILES EAST OF
ELGIN...MOVING SOUTH AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
PAIGE...
CIRCLE D-KC ESTATE...
CAMP SWIFT...
MCDADE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
Special weather statement, Aug 10, 3:18 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
418 PM CDT FRI AUG 10 2012
TXZ191-206-102145-
COMAL-HAYS-
418 PM CDT FRI AUG 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COMAL AND WESTERN
HAYS COUNTIES UNTIL 445 PM CDT...
AT 413 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF FISCHER...OR 7 MILES WEST OF
WIMBERLEY...MOVING SOUTH AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WIMBERLEY...
CANYON LAKE DAM...
FISCHER...
CANYON CITY...
SATTLER...
STARTZVILLE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Special weather statement, Aug 10, 3:41 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
441 PM CDT FRI AUG 10 2012
TXZ189-190-206-102230-
BLANCO-COMAL-KENDALL-
441 PM CDT FRI AUG 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COMAL...SOUTHWESTERN
BLANCO AND EASTERN KENDALL COUNTIES UNTIL 530 PM CDT...
AT 438 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BLANCO...MOVING SOUTH AT 10
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
TWIN SISTERS...
KENDALIA...
GUADALUPE RIVER STATE PARK...
SPRING BRANCH...
BERGHEIM...
ANHALT...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Special weather statement, Aug 10, 3:45 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
445 PM CDT FRI AUG 10 2012
TXZ186-189-102215-
KENDALL-KERR-
445 PM CDT FRI AUG 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KERR AND
NORTHWESTERN KENDALL COUNTIES UNTIL 515 PM CDT...
AT 443 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTH OF CYPRESS CREEK...OR 8 MILES
NORTHEAST OF KERRVILLE...MOVING SOUTH AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
KERRVILLE...
COMFORT...
CYPRESS CREEK...
KERRVILLE STATE PARK...
CENTER POINT...
THIS STORM MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Thunderstorm Wind, Comal
- When
- August 10, 3:50 PM CST
- Where
- Comal County, 1.38 mi ESE of Fischer
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- COOP Observer
- Coordinates
- 29.960, -98.250
A thunderstorm produced wind gusts estimated at 58 mph that blew over several large Oak trees.
Thunderstorm Wind, Comal
- When
- August 10, 4:13 PM CST
- Where
- Comal County, 2.83 mi SSE of Hunter
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 29.760, -98.020
A thunderstorm produced wind gusts estimated at 60 mph.
Thunderstorm Wind, Bexar
- When
- August 10, 4:30 PM CST
- Where
- Bexar County, 0.92 mi NE of Woodlawn Lake
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 29.460, -98.510
A thunderstorm produced wind gusts estimated at 75 mph near the Medical Center in San Antonio. The wind blew down large tree limbs and power lines.
Thunderstorm Wind, Bexar
- When
- August 10, 4:30 PM CST
- Where
- Bexar County, 0.92 mi NE of Woodlawn Lake
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 29.460, -98.510
A thunderstorm produced wind gusts estimated at 60 mph near the Medical Center and I-10 in San Antonio. The wind blew roofing material off an office building that broke some windows.
Thunderstorm Wind, Comal
- When
- August 10, 4:30 PM CST
- Where
- Comal County, 0.6 mi E of New Braunfels
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Employee
- Coordinates
- 29.700, -98.120
A thunderstorm produced wind gusts estimated at 58 mph that blew a three foot diameter tree onto a house in New Braunfels.
Thunderstorm Wind, Bexar
- When
- August 10, 4:43 PM CST
- Where
- Bexar County, 0.92 mi NE of Woodlawn Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 29.460, -98.510
A thunderstorm produced wind gusts estimated at 58 mph three miles south of the San Antonio International Airport.
Thunderstorm Wind, Edwards
- When
- August 11, 5:45 PM CST
- Where
- Edwards County, 9.05 mi NE of Rocks Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- CoCoRaHS
- Coordinates
- 30.110, -100.110
A thunderstorm produced wind gusts estimated at 58 mph that damaged or destroyed several outbuildings.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in Lake Michigan, August 10, 20122 deaths · 1 event
- Flash Flooding and Flooding in Massachusetts, August 10, 20121 injured · $155,000 · 70 kt wind · 17 events
- Wildfire in Texas, August 10 to 20, 2012$370,000 · 4 events
- Flood and Damaging Winds in Connecticut, August 10, 2012$153,000 · 87 kt wind · 10 events
- Tornado and Flash Flooding in Rhode Island, August 10, 2012$88,000 · EF0 · 13 events
- Tornado and Damaging Winds in New York, August 10, 2012$114,000 · EF0 · 4 events
- Flash Flood and Damaging Winds in Mississippi, August 10, 2012$81,000 · 65 kt wind · 6 events
- Flash Flood and Damaging Winds in Alabama, August 10, 2012$50,000 · 5 events
- Damaging Winds in Connecticut, August 10, 2012$21,000 · 61 kt wind · 6 events
- Damaging Winds in Tennessee, August 10, 2012$19,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Texas, August 10, 2012$12,000 · 56 kt wind · 10 events
- Damaging Winds in Georgia, August 10, 2012$15,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 397822, 397824, 397826, 397830, 397831, 397833, 397835.